Alert archive / Oklahoma / Flash Flood Warnings in 2019

Flash Flood Warning 81, NWS Tulsa, OK

August 3, 2019Creek County, Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Aug 3, 2019, 7:54 AM CDT for Creek County, Osage County, Pawnee County, Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2019, 7:54 AM CDT (12:54 UTC)
Expired
Aug 3, 2019, 1:45 PM CDT
In force
6 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Creek County, OK, Osage County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 119 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 0.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2019-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 439 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2019-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
439 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
575 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted.

053 
WGUS54 KTSA 031254
FFWTSA
OKC037-113-117-031645-
/O.NEW.KTSA.FF.W.0081.190803T1254Z-190803T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
754 AM CDT Sat Aug 3 2019

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Western Osage County in northeastern Oklahoma...
  Northwestern Creek County in northeastern Oklahoma...
  Pawnee County in northeastern Oklahoma...

* Until 1145 AM CDT.

* At 751 AM CDT, Doppler radar indicated a band of thunderstorms 
  producing heavy rain across the warned area. Portions of the 
  warned area have picked up 2 to 5 inches of rainfall over the past 
  12 hours, and more heavy rainfall is occurring in the same 
  locations this morning. Flash flooding is expected to begin 
  shortly.

* Some locations that may experience flooding include...
  Bristow...                        Pawnee...
  Cleveland...                      Drumright...
  Fairfax...                        Oilton...
  Depew...                          Shidler...
  Jennings...                       Ralston...
  Osage...                          Burbank...
  Hallett...                        Blackburn...
  Terlton...                        Shamrock...
  Maramec...                        Skedee...
  Grainola...                       Foraker...

The heavy rainfall should begin to taper off later this morning.

This includes Interstate 44 between mile markers 180 and 194.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3700 9651 3579 9633 3579 9662 3616 9662
      3616 9682 3624 9682 3625 9692 3633 9693
      3634 9703 3651 9703 3658 9689 3660 9692
      3659 9705 3668 9706 3670 9703 3668 9694
      3675 9689 3674 9683 3678 9675 3700 9675

$$

Lacy
2 follow-up statements
435 
WGUS54 KTSA 031531
FFWTSA
OKC037-113-117-031845-
/O.EXT.KTSA.FF.W.0081.000000T0000Z-190803T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1031 AM CDT Sat Aug 3 2019

The National Weather Service in Tulsa has extended the

* Flash Flood Warning for...
  Western Osage County in northeastern Oklahoma...
  Northwestern Creek County in northeastern Oklahoma...
  Pawnee County in northeastern Oklahoma...

* Until 145 PM CDT.

* At 1030 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Radar estimates that between 3 
  and 8 inches of rain has fallen since last night, with the 
  heaviest amounts across central Pawnee and far western Creek 
  counties. Flash flooding is likely already occurring.

* Some locations that may experience flooding include...
  Bristow...                        Pawnee...
  Cleveland...                      Drumright...
  Fairfax...                        Oilton...
  Depew...                          Shidler...
  Jennings...                       Ralston...
  Osage...                          Burbank...
  Hallett...                        Blackburn...
  Terlton...                        Shamrock...
  Maramec...                        Skedee...
  Grainola...                       Foraker...

Rainfall intensities have dropped off over the past hour, and this 
trend should continue into the midday hours. Rains should come to an 
end this afternoon, with maybe a scattered shower or storm possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3700 9651 3579 9633 3579 9662 3616 9662
      3616 9682 3624 9682 3625 9692 3633 9693
      3634 9703 3651 9703 3658 9689 3660 9692
      3659 9705 3668 9706 3670 9703 3668 9694
      3675 9689 3674 9683 3678 9675 3700 9675

$$

Lacy
103 
WGUS74 KTSA 031838
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
138 PM CDT Sat Aug 3 2019

OKC037-113-117-031846-
/O.EXP.KTSA.FF.W.0081.000000T0000Z-190803T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Osage OK-Creek OK-Pawnee OK-
138 PM CDT Sat Aug 3 2019

...THE FLASH FLOOD WARNING FOR WESTERN OSAGE...NORTHWESTERN CREEK AND
PAWNEE COUNTIES WILL EXPIRE AT 145 PM CDT...

The heavy rain has ended. Some flooding of secondary or country 
roads is still likely however. Please heed any road closures.

The flash flood warning has been replaced by an areal flood warning.

LAT...LON 3700 9651 3579 9633 3579 9662 3616 9662
      3616 9682 3624 9682 3625 9692 3633 9693
      3634 9703 3651 9703 3658 9689 3660 9692
      3659 9705 3668 9706 3670 9703 3668 9694
      3675 9689 3674 9683 3678 9675 3700 9675

$$

Lacy

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 6:55 AM CDT, 59 minutes earlier.

Area forecast discussion, Aug 3, 6:55 AM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
655 AM CDT Sat Aug 3 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Showers and thunderstorms will continue to push southward across
the far western part of the CWA...while isolated showers remain
possible elsewhere early this morning. Additional showers and
storms will possible mid morning into the afternoon hours and will
carry tempo groups for greater potential/timing locations.
Periods of MVFR conditions will be possible within the convection.
Otherwise...ongoing varying LIFR to VFR ceilings this morning
should become VFR by this afternoon. Overnight tonight...precip
chances begin to shift southward with mid/high level clouds
forecast across the CWA. Toward the end of the period...some areas
of fog may be possible...especially for locations having received
rainfall. Thus...for now will add tempo group to trend toward
lower visibilities.

&&

.PREV DISCUSSION... /Issued 302 AM CDT Sat Aug 3 2019/

DISCUSSION...
The potential for flash flooding and heavy rainfall continues
through Today across eastern oklahoma and portions of western
Arkansas. However, the greatest potential appears to be across
eastern Oklahoma to the west of Highway 75. Will keep the Flash
Flood Watch that runs for much of eastern Oklahoma and western
Arkansas through this Afternoon in place as is for now. 1 to 2
inches of rain have fallen across portions of Pawnee, Osage and
Creek counties in eastern Oklahoma over the past few hours with
an additional 1 to 2 inches possible over the next several hours.

The heaviest showers and thunderstorms are occurring in a zone of
isentropic lift to the north and east of a surface frontal
boundary. Another zone of isentropic lift is responsible for the
scattered showers and thunderstorms across western Arkansas. The
showers and thunderstorms are expected to persist through the
morning before diminishing this Afternoon. There is the potential
for some lingering showers and thunderstorms across southeast
Oklahoma and west-central Arkansas through Sunday in the vicinity
of the surface frontal boundary.

After a dry Monday, the chances of showers and thunderstorms return
to the forecast Tuesday into Wednesday as another surface front
tries to move into the region from the north.

More shower and thunderstorm chances are in the offing for Thursday
Afternoon into Saturday as a stronger cold front moves into the
region before stalling out near the Red River.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   84  70  88  70 /  80  20  10   0
FSM   85  71  91  71 /  70  20  20  10
MLC   81  69  87  70 /  80  40  20  10
BVO   83  68  87  68 /  80  20  10   0
FYV   82  66  86  67 /  70  20  10  10
BYV   86  66  88  66 /  70  20  10  10
MKO   83  69  88  70 /  70  20  20  10
MIO   83  67  88  67 /  70  10  10   0
F10   83  69  88  69 /  90  40  20  10
HHW   81  71  88  71 /  70  40  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through this evening for OKZ054>076.

AR...Flash Flood Watch through this evening for ARZ001-010-019-029.

&&

AVIATION.....20
Hazardous weather outlook, Aug 3, 4:52 AM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 AM CDT Sat Aug 3 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 AM CDT Sat Aug 3 2019

Heavy Rainfall And Flash Flood Potential Continues Today...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Along and West of Highway 75 in Northeast
							Oklahoma.

DISCUSSION...
Showers and thunderstorms are forecast to continue to move
southward across Eastern Oklahoma and Northwest Arkansas this
morning before weakening late this morning and early afternoon.
The greater potential is expected mainly along and west of Highway
75 in Northeast Oklahoma. Redevelopment of additional showers and
thunderstorms will again be possible this afternoon into tonight
across the region with the greater chances across Southeast
Oklahoma overnight tonight.

The potential for heavy rainfall also continues through tonight.
Additional rainfall amounts of 1 to 3 inches with locally higher
amounts remain possible across the region. This additional
rainfall will continue to increase flash as well as river flooding
potentials...especially over locations where precipitation
repeatedly moves over the same areas. The flash flood watch
remains in effect through 7 PM this evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY...No Hazards.
TUESDAY AND WEDNESDAY...Thunderstorm Potential.
THURSDAY AND FRIDAY...Thunderstorm Potential...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Showers and thunderstorms are forecast to taper off across
Southeast Oklahoma during the day Sunday. Additional rainfall
Sunday looks to be light at this time. Low pressure systems look
to drop southeast through the Plains Tuesday into Wednesday and
again late in the week. In response...shower and thunderstorm
chances return to Eastern Oklahoma and Northwest Arkansas for
middle to latter part of the upcoming week. Ahead of the late week
system...warm and humid conditions will allow for heat index
values to climb up around 100 degrees for parts of the region.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 11:54 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee3 hr
Aug 3, 1:03 AM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee4 hr
Aug 3, 5:01 AM CDTAreal Flood AdvisoryTSACreek, Okfuskee, Pawnee3 hr
Aug 3, 7:11 AM CDTAreal Flood AdvisoryTSACreek, Okfuskee, Osage, Pawnee4 hr
Aug 3, 10:43 AM CDTAreal Flood AdvisoryTSACreek, Okfuskee3 hr
Aug 3, 11:46 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Ottawa3 hr
Aug 3, 1:35 PM CDTAreal Flood WarningTSACreek, Osage, Pawnee6 hr

Nearby

Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.